Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 26, NWS Bismarck, ND

November 5, 200727 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 5, 2007, 3:21 AM MST for 27 counties in North Dakota. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2007, 3:21 AM MST (10:21 UTC)
Expired
Nov 5, 2007, 5:00 PM MST
In force
14 hr
Issued by
NWS Bismarck, ND
All 27 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 051021
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CST MON NOV 5 2007

...WIND ADVISORY TODAY FOR ALL BUT THE NORTHWEST PART OF NORTH
DAKOTA...

.A GUSTY NORTHWEST WIND WILL CONTINUE ACROSS MOST OF NORTH DAKOTA
TODAY...WITH SPEEDS OF 25 TO 35 MPH. GUSTS IN THE SOUTHWEST COULD
REACH 40 MPH.

MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE
EXTRA CAREFUL WHEN PASSING SUCH VEHICLES.

WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON.

NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-051830-
/O.NEW.KBIS.WI.Y.0026.071105T1021Z-071106T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
421 AM CST MON NOV 5 2007 /321 AM MST MON NOV 5 2007/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON.

GUSTY NORTHWEST WIND WILL CONTINUE TODAY...WITH SPEEDS OF 25 TO
35 MPH. GUSTS IN THE SOUTHWEST COULD REACH 40 MPH.

MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. BE EXTRA
CAREFUL WHEN PASSING SUCH VEHICLES ALSO.

WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON.

$$

JP MARTIN
2 follow-up statements
000 
WWUS73 KBIS 052008
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CST MON NOV 5 2007

...WIND ADVISORY TODAY FOR ALL BUT THE NORTHWEST PART OF NORTH
DAKOTA...

.A GUSTY NORTHWEST WIND WILL CONTINUE ACROSS MOST OF NORTH DAKOTA
TODAY...WITH SPEEDS OF 25 TO 35 MPH. GUSTS IN THE SOUTHWEST AND
SOUTH CENTRAL COULD REACH 45 MPH.

MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE
EXTRA CAREFUL WHEN PASSING SUCH VEHICLES.

WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON.

NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-060000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-071106T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
208 PM CST MON NOV 5 2007 /108 PM MST MON NOV 5 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

GUSTY NORTHWEST WIND WILL CONTINUE TODAY...WITH SPEEDS OF 25 TO
35 MPH. GUSTS IN THE SOUTHWEST COULD REACH 40 MPH.

MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. BE EXTRA
CAREFUL WHEN PASSING SUCH VEHICLES ALSO.

WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON.

$$
000 
WWUS73 KBIS 060007
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CST MON NOV 5 2007

...GUSTY NORTHWEST WINDS HAVE DIMINISHED...

.THE STRONG LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION IS
MOVING EAST AND LOOSING ITS GRIP ON THE NORTHERN PLAINS. THE WINDS
HAVE DIMINISHED AND THE WIND ADVISORY FOR MUCH OF WEST AND CENTRAL
NORTH DAKOTA HAS EXPIRED.

NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-060115-
/O.EXP.KBIS.WI.Y.0026.000000T0000Z-071106T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
607 PM CST MON NOV 5 2007 /507 PM MST MON NOV 5 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:30 AM MST, 51 minutes earlier.

Area forecast discussion, Nov 5, 2:30 AM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CST MON NOV 5 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
FORECAST CHALLENGES TODAY ARE WIND SPEEDS AND NEED FOR A HEADLINE
FOR THEM...AND MAX TEMPERATURES.

STRONGEST PRESSURE RISES TODAY...BEHIND EXITING COLD FRONT...WILL
BE ACROSS SOUTH DAKOTA. HOWEVER...GRADIENT REMAINS TIGHT OVER NORTH
DAKOTA AND SOME OF THE 35 KNOT WIND AT H850 SHOULD TRANSLATE TO
THE SURFACE. 115 KNOT JET REMAINS OVER THE STATE AS WELL...AT
H250. AS SURFACE HIGH BUILDS ACROSS MONTANA THE GUSTY WIND THIS
MORNING AND AFTERNOON WILL BEGIN DECREASING...AS HIGHER SPEEDS
OFF THE SURFACE DECREASE...H850 LEVEL. WILL GO WITH A WIND
ADVISORY TODAY ALL BUT THE NORTHWEST...WILLISTON AREA.

LOW CLOUD ADVANCING OUT OF MANITOBA AND SASKATCHEWAN...IN COLD AIR
ADVECTION...WILL MAKE FOR A MOSTLY CLOUDY DAY. FLURRIES WERE
REPORTED EARLIER AT REGINA. THIS WILL BE COUNTERED TO SOME EXTENT IN
THE SOUTHWEST WHERE SUBSIDENCE WILL BE GREATEST. COLD ADVECTION AND
LIMITED SUNSHINE WILL RESULT IN HIGHS TODAY 10 TO 15 DEGREES SUB
NORMAL FOR THE DATE.

WITH THE HIGH PRESSURE RIDGE AXIS AT THE SURFACE SETTLING RIGHT
OVER THE AREA TONIGHT WILL EXPECT THE COLDEST NIGHT OF THE SEASON
SO FAR...WITH LOWS MAINLY 10 TO 15.

SURFACE HIGH IS SLOW TO MOVE SOUTHEAST SO TEMPERATURE MODERATION
IS DELAYED UNTIL WEDNESDAY WHEN RETURN FLOW...WELL...RETURNS. IT
IS DEALT A SETBACK BY LATER WEDNESDAY AS THE NEXT IN OUR DRY COLD
FRONTS PASSES WITH SOME CLOUDS AND LIMITS OUR TEMPERATURE
RECOVERY.

.LONG TERM...THURSDAY THROUGH SUNDAY
00Z GFS SIMILAR FOR THURSDAY AND FRIDAY AND IN GOOD AGREEMENT WITH
THE ECMWF. UPPER RIDGE TO THE WEST OF THE FORECAST AREA PUSHES
ACROSS THE NORTHERN PLAINS ON FRIDAY. A SURFACE LOW IS FORECAST TO
MOVE ACROSS SOUTHERN CANADA BRINGING WARM SOUTHERLY WINDS TO THE
AREA. KEPT FORECAST DRY FOR THURSDAY AND FRIDAY BUT WARMED HIGH
TEMPERATURES FOR FRIDAY ABOUT 5 DEGREES. THIS IS STILL ABOUT 5
DEGREES COOLER THAN GFS MEX GUIDANCE. EXPECT ANY MOISTURE DURING
THIS PERIOD WILL BE NORTH OF THE AREA.

GFS AND ECMWF STILL IN FAIRLY GOOD AGREEMENT FOR SATURDAY BUT
DIVERGE QUITE A BIT BY SUNDAY. SATURDAY LOOKS FAIRLY WARM WITH
WESTERLY FLOW ALOFT OVER THE CWA. TEMPERATURES AND CHANCES FOR
MOISTURE STILL SOMEWHAT UNCERTAIN FOR SUNDAY. MADE NO CHANGES TO
SATURDAY OR SUNDAY FORECAST.

&&

.AVIATION...
SURFACE LOW PRESSURE OVER OVER THE GREAT LAKES WITH HIGH PRESSURE IN
MONTANA WILL BRING GUSTY NORTHWEST WINDS AGAIN TODAY. MVFR CEILINGS
AND A FEW SNOW FLURRIES DROPPING OUT OF SOUTHERN CANADA THIS MORNING
AND WILL LIKELY SPREAD ACROSS NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA THIS MORNING. THE SURFACE HIGH PRESSURE SYSTEM IN MONTANA
WILL MOVE INTO THE WESTERN DAKOTAS THIS EVENING BRINGING DECREASING
WINDS AND CLEARING SKIES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ FOR ALL BUT THE NORTHWEST
NDZ003>005-011>013-018>023-025-031>037-040>048-050-051.

&&

JPM/JRF
Hazardous weather outlook, Nov 4, 2:27 PM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CST SUN NOV 4 2007

NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-052130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
327 PM CST SUN NOV 4 2007 /227 PM MST SUN NOV 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY WILL CONTINUE THIS AFTERNOON THROUGH TONIGHT
BEHIND A POTENT COLD FRONT. SUSTAINED NORTHWEST WINDS OF 25 TO 35
MPH AND GUSTS TO 45 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COMBINATION OF A STRONG PRESSURE GRADIENT AND THE INFLUX OF
COLDER AIR WILL CONTINUE TO BRING GUSTY WINDS THROUGH MONDAY
AFTERNOON. WINDS WILL BEGIN TO TAPER OFF FROM WEST TO EAST MONDAY
AFTERNOON INTO MONDAY EVENING. THUS A WIND ADVISORY CONTINUES
THROUGH THE DAY ON MONDAY WITH SUSTAINED NORTHWEST WINDS OF 25 TO
35 MPH AND GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>033-040>045-052130-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
327 PM CST SUN NOV 4 2007 /227 PM MST SUN NOV 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH BEHIND
A COLD FRONT WILL CONTINUE THROUGH EARLY TONIGHT ALONG WITH MINIMUM
RELATIVE HUMIDITIES OF 20 TO 25 PERCENT. THE COMBINATION OF GUSTY
WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE TO CREATE CRITICAL
FIRE WEATHER BEHAVIOR THIS AFTERNOON INTO EARLY TONIGHT. THUS A
RED FLAG WARNING CONTINUES THROUGH EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.